Q. How to overcome low sex drive?

Answered by
Dr. Sumit Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 22, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I am 31 years old and I am regular with exercise. My height is 5'8" and weight is 73 kg. My body fat percentage is 17. I used to do weight lifting. Over the last two months, I am having problem with my erection and sex drive. I am not getting that urge as I used to get before and I am not getting erections too. Occasionally when I get erection, I lose them very soon. I do not know the cause for it. I was on Omnacortil 20 for lichen planus, but stopped taking it. I am taking whey protein along with high protein diet. I have started multivitamins and Seacod tablets a month back and still having the issues. I did blood tests sometime back and everything came back normal including blood sugar. My testosterone level is around 300. Please suggest some medication.

#

Hi,

Welcome to icliniq.com.

  1. Low testosterone.
  2. Stress.
  3. Any medication.
  4. Illness.
  5. Hypertension.
  6. Smoking and alcohol.
  • If you are having or using any one of the above mentioned factors then I would suggest you to stop it.
  • If you have nocturnal penile erections when you sleep, especially in the early mornings then you have adequate blood flow in the penis and you do not have physical problem. Your testosterone levels are also normal (attachment removed to protect patient identity).
  • Avoid any stress and anxiety because they are the biggest culprit at this age.
  • You can take tablet Tadalafil 10 mg once weekly half an hour before sex after consultation with a doctor because it has major side effects.
  • Cardiac checkup is must before taking this drug. It can cause headache, stuffy nose, nausea and gastric discomfort as common side effects.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Hi doctor,

Thank you for the answer. I do not have any stress. I do not smoke but I drink. That too once in 10 or 15 days. Before I used to get morning erections but now I am not getting that too. Even after watching porn, I am not getting that desire. I checked online and saw that my testosterone is on lower side but inside the range. Can that be the reason? If so, what medication or supplement can I take for that?

#

Hi,

Welcome back to icliniq.com.

Thanks for your feedback.

  • Having high levels of Omnacortil (Prednisolone) in your bloodstream may affect testosterone levels, which can lead to low libido.
  • Your testosterone levels are at lower normal limit but every individual has his optimal levels for best performance. It may shoot after discontinuation of the drug within three months.
  • Testosterone supplementation has major side effects and it has to be monitored at regular intervals. You can consult your physician regarding this medication.
  • Other possibility is venous leak in your penile shaft because you are not noticing erections. For that you have to take color Doppler ultrasound test in your penis to see that the blood is pumped into your veins that causes erection. For that you have to consult a radiologist.
  • The drug that I had mentioned or any drug in that case is only effective if you have blood flow because these drugs merely enhance the blood flow in penile veins leading to erections.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

Related Questions:
Is erectile dysfunction related to my thyroid disease?

I suggest you use tablet Penegra (Sildenafil) 50 mg as and when required for erection ... This tablet will make your penis hard and maintain the erection ...   Read full

Can multiple myeloma be misdiagnosed over chronic alcoholism?

.. can strongly suggest myeloma; however, marrow biopsy is needed. But, one can fairly be sure about the diagnosis. Before starting treatment one will need the bone marrow biopsy. Also, bony lesion if visible on x-ray, then one may proceed without MR...   Read full

Please suggest me an antibiotic to get rid of cellulitis.

If possible get venous Doppler of leg to rule out DVT (deep vein thrombosis) ... Also get an ultrasound of the abdomen to rule out inguinal lymphadenopathy ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have erectile dysfunction and ejaculation problems. Kindly help.

Query: Hello doctor, My cum is not coming out by force or thrust. The cum is just flowing out of my penis. Three years earlier the cum was coming out by force or thrust. I am having erectile dysfunction may be since last two years or two and half years, and I was not having erectile disfunction earlier. I...  Read Full »

I have reddish brown dots on my ankles. What can they be?

Query: Hello doctor,I am a 26 year old male, very active. I have these reddish brown dots on my ankles. I have had for at least four years now. They are only reddish when they are fresh and then they fade to like a dark brown like color. I also noticed that my ankles were becoming a bit swollen too. I star...  Read Full »

Is there any medicine to overcome the effects of alcohol?

Query: Hi doctor, I am contacting you regarding an uncle of mine. He is 40 years old. His health issues are related to alcohol (beer). He drinks quite a few times a week. When he starts drinking, he drinks a few liters before stopping. He also smokes, but only sometimes. He finds heavy breathing after ju...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.